Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 77, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 24, 2018, 1:44 PM EDT for 4 counties in Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 1:44 PM EDT (17:44 UTC)
- Expired
- Jun 24, 2018, 2:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bradley County, TN, McMinn County, TN, Meigs County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
639
WUUS54 KMRX 241744
SVRMRX
TNC011-107-121-143-241815-
/O.NEW.KMRX.SV.W.0077.180624T1744Z-180624T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
144 PM EDT SUN JUN 24 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
South central Rhea County in east Tennessee...
Northeastern Bradley County in east Tennessee...
Southwestern Meigs County in east Tennessee...
Southern McMinn County in east Tennessee...
* Until 215 PM EDT.
* At 144 PM EDT, a severe thunderstorm was located 7 miles south of
Dayton, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Athens, Dayton, Etowah, Charleston, Englewood, Calhoun, Riceville,
Hillsview, Big Spring and Dentville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3529 8495 3531 8497 3536 8497 3538 8500
3537 8502 3538 8503 3541 8502 3543 8505
3549 8504 3548 8449 3527 8451 3527 8467
3525 8469
TIME...MOT...LOC 1744Z 275DEG 22KT 3539 8496
HAIL...1.00IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:32 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 24, 1:32 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Morristown TN 132 PM EDT Sun Jun 24 2018 .AVIATION...Will see scattered convection around this afternoon/early evening, then another round of convection looks likely to roll in late tonight into Monday. Will keep forecast VFR for now. However, may see some lower conditions at times especially when/where convection occurs, but timing too uncertain to pin down at this point. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Jun 24, 3:38 AM EDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 338 AM EDT Sun Jun 24 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-250745- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 338 AM EDT Sun Jun 24 2018 /238 AM CDT Sun Jun 24 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Strong to severe storms will be possible late this afternoon and evening. Damaging winds will be the main threat with these storms. Hail up to quarter size and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong to severe storms will also be possible Monday afternoon. Damaging winds will be the main threat with these storms. Hail up to quarter size will also be possible. Heavy rainfall will also lead to localized flash flooding especially in areas of poor drainage. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:22 AM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 38 min |
| Jun 24, 2:12 PM EDT | Special Weather Statement | MRX | McMinn, Monroe, Polk | 63 min |
| Jun 24, 3:47 PM EDT | Special Weather Statement | MRX | Jefferson | 43 min |
| Jun 24, 4:08 PM EDT | Special Weather Statement | MRX | Jefferson | 67 min |
| Jun 24, 4:13 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Hamblen, Jefferson | 47 min |
| Jun 24, 4:16 PM EDT | Special Weather Statement | MRX | McMinn | 44 min |
| Jun 24, 4:18 PM EDT | Special Weather Statement | MRX | Hamilton | 42 min |
| Jun 24, 4:20 PM EDT | Special Weather Statement | MRX | Knox | 55 min |
| Jun 24, 4:32 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 43 min |
| Jun 24, 4:36 PM EDT | Areal Flood Warning | MRX | Jefferson | 3 hr |
| Jun 24, 4:38 PM EDT | Special Weather Statement | MRX | Marion | 52 min |
| Jun 24, 4:40 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 65 min |
| Jun 24, 4:47 PM EDT | Flash Flood Warning | MRX | Hamilton, Meigs, Rhea, Sequatchie | 3 hr |
| Jun 24, 4:47 PM EDT | Special Weather Statement | MRX | Blount | 58 min |
| Jun 24, 4:49 PM EDT | Special Weather Statement | MRX | Hamilton | 41 min |
| Jun 24, 4:59 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 42 min |
| Jun 24, 5:04 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk | 56 min |
| Jun 24, 5:07 PM EDT | Special Weather Statement | MRX | Loudon, Roane | 53 min |
| Jun 24, 5:14 PM EDT | Special Weather Statement | MRX | Monroe | 46 min |
| Jun 24, 5:19 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Meigs, Monroe, Roane | 56 min |
| Jun 24, 5:29 PM EDT | Special Weather Statement | MRX | Bradley | 46 min |
| Jun 24, 5:32 PM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 47 min |
| Jun 24, 5:44 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Polk | 25 min |
| Jun 24, 5:48 PM EDT | Special Weather Statement | MRX | Grainger, Union | 57 min |
| Jun 24, 5:56 PM EDT | Special Weather Statement | MRX | Hamblen | 64 min |
| Jun 24, 6:00 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Greene, Hamblen, Hancock, Hawkins | 60 min |
| Jun 24, 6:16 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Monroe, Rhea | 59 min |
| Jun 24, 6:33 PM EDT | Special Weather Statement | MRX | Cocke, Grainger, Jefferson | 42 min |
| Jun 24, 6:53 PM EDT | Special Weather Statement | MRX | Greene | 67 min |
| Jun 24, 7:49 PM EDT | Special Weather Statement | MRX | Sullivan | 56 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.